MAUDE Adverse Event Report: K2M, INC. SCREW BASED DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. SCREW BASED DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 3303-90078
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an aleutian tlif ii screw based distractor "will not easily slide" and keeps getting stuck intra-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Additional information: d.4.Lot # has been populated.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: material wear was identified on the device among with discoloration around the securing screw and laser marking fading of.Functional inspection: the securing screw was loose and the distractor did not slide easily and was unstable.The device is no longer functional.Complaint history records were reviewed for this lot and no similar complaints were identified.The cause of the reported event in most likely normal wear and tear due to consistent use of the instrument throughout its lifetime.

Brand Name
SCREW BASED DISTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13113896
Report Number3004774118-2021-00419
Device Sequence Number3693080
Product Code LXH
UDI-Device Identifier10888857075870
UDI-Public10888857075870
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3303-90078
Device Lot NumberAWJM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer01/06/2022
03/11/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date01/28/2022
04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown